MAUDE Adverse Event Report: ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refq1275 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "coiled tip of the wire broke off while attempting to place the iv.Wire remained in patient.Nurse said insertion was normal with no resistance but would not thread nor safety when trying to advance the catheter and activate the safety.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), applicable fmea documents, labeling, evaluation of the returned sample, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the accucath wire broke during insertion was inconclusive due to the state of the returned sample.A full-sized sharps container was returned with several items contained within the container.An accucath delivery mechanism and catheter were seen within the container and the catheter appeared to be severely damaged.It appeared that the guidewire extended from the distal end of the delivery system but the condition of the guidewire tip could not be discerned due to the condition of the returned sample.Further review of the sample was not selected as the implicated accucath sample was surrounded by other exposed sharps and broken glass within a used sharps container.A potential cause is advancement/retraction of the guidewire against resistance and damage caused by the needle bevel during manipulation of the device; however, confirmation of the reported failure and assessment of the actual root cause was complicated by the state of the returned sample.
 
Event or Problem Description
It was reported "coiled tip of the wire broke off while attempting to place the iv.Wire remained in patient.Nurse said insertion was normal with no resistance but would not thread nor safety when trying to advance the catheter and activate the safety." it was reported via medwatch "while inserting an ultrasound guided iv into the right arm, the tip of the accucath guidewire broke off into the patient, confirmed by x-ray and inspection of the device.".

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key12253718
Report Number3006260740-2021-03042
Device Sequence Number17266905
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202250
Device Lot NumberREFQ1275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;